MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown, not provided; halos noted as starting since the cataract surgery.Best estimate is (b)(6) 2017.If explanted; give date: n/a (not applicable).Lens remains implanted.(b)(4).Device evaluation: product evaluation was not performed because the lens is still implanted.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search of complaints revealed one additional investigation request have been received for this production order number for halos and glare.However, no product evaluation was performed for the complaint (lens was not returned), and therefore the complaint issues could not be confirmed, and no product deficiency could be identified.No escalations are required.Conclusion: as a result of the investigation there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The patient reported that after the implantation of a zkb00 tecnis multifocal intraocular lens (iol), he has been having sharp searing eye pain behind his left (os) eye and is seeing halos at night.The doctor couldn¿t find anything wrong.After 4-5 months post-surgery, the doctor did a scrape regarding his astigmatism.The patient went to another doctor for a second opinion, but the doctor could not see anything wrong and the patient was prescribed eye drops: maxifloaxine, durezol, lotemax, and prolensa.It is stated that the patient has seen halos for the past three years, and the eye pain impairs him from performing normal daily activities.Through follow up, it was learned that patient had received the same lens model/diopter implanted in his right (od) eye.However, his visual symptoms are identified with his left (os) eye.He continues to experience spider web in in his vision and loss of visual acuity.The second surgeon who he spoke with did not recommend to remove the lens at this time, because his bag would not hold the lens.He is currently wearing prescriptive glasses (clarel square glasses).Both lenses remain implanted.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10446707
Report Number9614546-2020-00333
Device Sequence Number3655819
Product Code MFK
UDI-Device Identifier05050474560130
UDI-Public(01)05050474560130(17)191001
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Model NumberZKB00
Device Catalogue NumberZKB00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005